When will the eye swelling/puffiness go away after Botox?

I got botox in my forehead and 11's about 9 days ago, and my eyes are still very puffy and swollen. When will this go away? Will this happen every time I get botox??

Doctor Answers 7

Swelling from Botox

At this stage unit should not have swelling from your Botox injection.  If there is redness at the injection sites and there may be a small infection.  If you feel that you do not have an infection, you most likely have some brow ptosis (brow droop) from your Botox.  He commonly takes around 2-3 weeks for this heaviness to resolve.  I would recommend contacting your provider to review what you're seeing right now.

Be healthy and be well,

James M. Ridgway, MD, FACS
Bellevue & Seattle Facial Plastic Surgeon


Bellevue Facial Plastic Surgeon
5.0 out of 5 stars 78 reviews

Eye swelling

It could last anywhere from 2 to 3 months but next time whoever injects has to make sure the injection site is higher than before so you do not run into this problem again.

Botox puffiness

I would wait 2-3 weeks to see if the puffiness resolves. If it does not resolve, I would schedule an appt. with your provider.  However it is difficult to ascertain what the puffiness is from without pictures.

Upper eyelids puffy after Botox

This usually is not swelling but the drop of the brows is perceived as swelling. This won't happen every time that you are injected if you are done properly. It will take a month or longer to get better. Sometimes, additional Botox can be injected to help lift the brows. In some people, the frontalis muscle, the forehead muscle, can't be injected because it is needed to keep baseline low brows elevated. Discuss with your provider to see if there is anything that can be done to correct.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Hi

Botox in the forehead weakens the muscle that lifts up your eyebrows. If you have a little bit too much for you, (and that amount really varies from person to person) then you can have heaviness or puffiness on the eyes. 

I would wait for a full two weeks to pass before judging the treatment as this is the time when it is fully effective.


Your doctor could sometimes also add some Botox to lift the eyebrows if that still is necessary at two weeks. The other approach is to wait for any remaining heaviness at two weeks to wear off. 


Often I use a very small dose on the forehead. Some patients only need a third of what is recommended. Depending on how much you had this will dictate how long the side effect would last. That said it is one week tops in my experience. 


Hope this helps!


Paul Munsanje, MD
London Physician
5.0 out of 5 stars 3 reviews

Swelling after Botox--Try Thermage/Venus Legacy

This is absolutely normal and should subside in a few days. If you're still feeling swollen in the eyelids, thermage/venus legacy and fillers can help improve this. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Swelling after Botox

Thank you for your question HC155. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. Any time one performs an injection there are risks for pain, bleeding, bruising, swelling, and infection. I tell my patients that swelling/puffiness can last up to two weeks and that it may or may not happen again the next time if it happened once. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.